Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

August 11, 2011Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 11, 2011, 12:13 PM CDT for Pittsburg County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2011, 12:13 PM CDT (17:13 UTC)
Expired
Aug 11, 2011, 1:15 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 148 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WWUS84 KTSA 111713
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 PM CDT THU AUG 11 2011

OKZ049-071-073-075-111815-
LATIMER OK-MCINTOSH OK-PITTSBURG OK-PUSHMATAHA OK-
1213 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN MCINTOSH...PITTSBURG...WESTERN PUSHMATAHA AND
     SOUTHWESTERN LATIMER

AT 1213 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF VERNON TO 5 MILES SOUTHWEST OF
HAYWOOD TO 30 MILES SOUTH OF ASHLAND...MOVING EAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...HIGGINS...
GOWEN...HANNA...VERNON...MCALESTER...KIOWA...PITTSBURG...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...
BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...CROWDER...
INDIANOLA...CANADIAN...MOYERS...KOSOMA...STANLEY...KELLOND...
EUBANKS...DUNBAR...SARDIS AND ARROWHEAD STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
AND VERY HEAVY RAIN.

LAT...LON 3419 9579 3450 9579 3451 9568 3459 9568
      3459 9588 3468 9589 3468 9610 3505 9610
      3516 9599 3528 9599 3523 9555 3467 9533
      3417 9568
TIME...MOT...LOC 1713Z 284DEG 31KT 3520 9612 3482 9595
          3435 9622

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 11, 10:28 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 11, 10:28 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT THU AUG 11 2011

.DISCUSSION...
UPDATED FORECAST TO INCREASE POPS FOR THE MORNING HOURS
AS THUNDERSTORM COMPLEX MOVES INTO REGION. LEFT THE
REMAINDER OF THE FORECAST AS IS FOR NOW. MORE UPDATES
LIKELY LATER THIS MORNING AND THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  74  97  74 /  80  30  20  60
FSM   95  73  97  73 /  40  30  30  40
MLC   97  76 101  75 /  30  20  10  40
BVO   89  71  96  70 /  80  40  30  60
FYV   90  70  92  70 /  40  60  40  50
BYV   87  69  90  70 /  40  60  40  50
MKO   92  72  97  73 /  40  30  20  50
MIO   90  71  93  71 /  30  60  40  60
F10   94  73  99  74 /  70  20  20  50
HHW   99  77 101  76 /  30  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
Hazardous weather outlook, Aug 11, 4:57 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 AM CDT THU AUG 11 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 AM CDT THU AUG 11 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ONGOING SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE
THROUGHOUT THE DAY TODAY. STORMS MAY BECOME MORE NUMEROUS WITH
INCREASED DAYTIME HEATING. ANY STORMS COULD HAVE THE POTENTIAL FOR
DAMAGING DOWNBURST WINDS... AS WELL AS BRIEF HEAVY RAINFALL.

DANGEROUS HEAT MAY ALSO BE A PROBLEM ACROSS SOUTHEAST OKLAHOMA...
ESPECIALLY IN AREAS THAT HAVE NOT RECEIVED MUCH RAINFALL OVER THE
PAST DAY OR SO. THIS AREA WILL ALSO BE THE MOST AT RISK FOR
INCREASED WILDFIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
PERIODIC THUNDERSTORM COMPLEXES WILL CONTINUE TO BE POSSIBLE
THROUGH SATURDAY ACROSS THE REGION. THE HIGHER THUNDERSTORM
CHANCES ARE EXPECTED TO REMAIN GENERALLY NORTH OF INTERSTATE 40.
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS ARE EXPECTED TO
REMAIN MOSTLY DRY AND HUMID... WHICH WILL RESULT IN AFTERNOON HEAT
INDICES ABOVE 105.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 11, 6:55 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 AM CDT THU AUG 11 2011

OKZ057-063-111230-
CRAIG OK-DELAWARE OK-
655 AM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN CRAIG AND NORTHERN DELAWARE

AT 655 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF KETCHUM...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...ZENA...CLEORA...KETCHUM AND
LAKE EUCHA STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3638 9460 3629 9479 3650 9501 3651 9500
      3651 9502 3659 9509 3666 9500
TIME...MOT...LOC 1155Z 310DEG 27KT 3653 9497
Special weather statement, Aug 11, 8:48 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
848 AM CDT THU AUG 11 2011

OKZ054-111415-
OSAGE OK-
848 AM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE

AT 849 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
WYNONA...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY AND WYNONA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3646 9614 3631 9634 3656 9670 3667 9655
TIME...MOT...LOC 1349Z 304DEG 24KT 3656 9656
Special weather statement, Aug 11, 10:24 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1024 AM CDT THU AUG 11 2011

OKZ060-064-111615-
CREEK OK-TULSA OK-
1024 AM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CREEK AND SOUTHERN TULSA

AT 1025 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
GRAY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...BIXBY...JENKS...
GLENPOOL...BROKEN ARROW AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3616 9609 3616 9605 3611 9576 3608 9576
      3586 9584 3586 9590 3602 9620
TIME...MOT...LOC 1525Z 296DEG 17KT 3608 9606
Local storm report, Aug 11, 11:55 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HAIL             HASKELL                 35.82N 95.67W
08/10/2011  E1.00 INCH       MUSKOGEE           OK   NEWSPAPER

&&

GEW
Local storm report, Aug 11, 12:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             KELLYVILLE              35.94N 96.21W
08/10/2011  E1.75 INCH       CREEK              OK   PUBLIC

0823 PM     TSTM WND GST     4 NE MORRIS             35.65N 95.81W
08/10/2011  E60.00 MPH       OKMULGEE           OK   PUBLIC

0823 PM     TSTM WND GST     MORRIS                  35.61N 95.86W
08/10/2011  E60.00 MPH       OKMULGEE           OK   PUBLIC

            50-60 MPH WINDS. SMALL HAIL NORTH OF TOWN.

0841 PM     TSTM WND GST     HITCHITA                35.52N 95.75W
08/10/2011  E60.00 MPH       MCINTOSH           OK   PUBLIC

            THUNDERSTORM WIND GUST ESTIMATED TO 60 WITH TREE DAMAGE.
            ALSO HAD DIME AND NICKEL SIZE HAIL.

0900 PM     TSTM WND DMG     4 W ONAPA               35.41N 95.62W
08/10/2011                   MCINTOSH           OK   PARK/FOREST SRVC

            AT LAKE EUFAULA STATE PARK...ROOFS BLOWN OFF TWO BOAT
            SLIPS. MANY TREE LIMBS BROKEN BY WIND. STORAGE BUILDING
            BLOWN OVER ABOUT 2 MILES EAST OF PARK.

0900 PM     HAIL             4 W ONAPA               35.41N 95.62W
08/10/2011  E1.25 INCH       MCINTOSH           OK   PARK/FOREST SRVC

            PENNY TO HALF DOLLAR HAIL. HAIL PILED UP AND STILL IN
            PILES THURSDAY MORNING.

0917 PM     TSTM WND DMG     2 E EUFAULA             35.29N 95.55W
08/10/2011                   MCINTOSH           OK   EMERGENCY MNGR

            LOCATION APPROXIMATE...20 BY 60 METAL BUILDING BLOWN OFF
            FOUNDATION. BLEW 2X4S THROUGH CAR HOODS. RIPPED UPPER 30
            FEET OFF RADIO TOWER...RATED TO WITHSTAND 90 MPH WINDS.

0918 PM     TSTM WND DMG     EUFAULA                 35.29N 95.58W
08/10/2011                   MCINTOSH           OK   LAW ENFORCEMENT

            TWO BUILDINGS IN TOWN HAD ROOFS BLOWN OFF. POWER OUT FOR
            15 HOURS DUE TO DOWNED LINES.

&&

SAA
Special weather statement, Aug 11, 12:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 PM CDT THU AUG 11 2011

OKZ049-071-073-075-111815-
LATIMER OK-MCINTOSH OK-PITTSBURG OK-PUSHMATAHA OK-
1213 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN MCINTOSH...PITTSBURG...WESTERN PUSHMATAHA AND
     SOUTHWESTERN LATIMER

AT 1213 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF VERNON TO 5 MILES SOUTHWEST OF
HAYWOOD TO 30 MILES SOUTH OF ASHLAND...MOVING EAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...HIGGINS...
GOWEN...HANNA...VERNON...MCALESTER...KIOWA...PITTSBURG...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...
BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...CROWDER...
INDIANOLA...CANADIAN...MOYERS...KOSOMA...STANLEY...KELLOND...
EUBANKS...DUNBAR...SARDIS AND ARROWHEAD STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
AND VERY HEAVY RAIN.

LAT...LON 3419 9579 3450 9579 3451 9568 3459 9568
      3459 9588 3468 9589 3468 9610 3505 9610
      3516 9599 3528 9599 3523 9555 3467 9533
      3417 9568
TIME...MOT...LOC 1713Z 284DEG 31KT 3520 9612 3482 9595
          3435 9622

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:02 PM CDTSevere Thunderstorm WarningTSACreek28 min
Aug 10, 7:26 PM CDTSevere Thunderstorm WarningTSACreek42 min
Aug 10, 8:02 PM CDTSpecial Weather StatementTSAOkmulgee28 min
Aug 10, 8:19 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee56 min
Aug 10, 8:21 PM CDTSpecial Weather StatementTSATulsa24 min
Aug 10, 9:08 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Pittsburg36 min
Aug 10, 9:52 PM CDTSpecial Weather StatementTSAWagoner38 min
Aug 10, 9:58 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner37 min
Aug 10, 10:45 PM CDTSpecial Weather StatementTSATulsa30 min
Aug 10, 11:06 PM CDTSpecial Weather StatementTSATulsa24 min
Aug 11, 12:06 AM CDTSpecial Weather StatementTSACherokee24 min
Aug 11, 12:09 AM CDTSpecial Weather StatementTSADelaware36 min
Aug 11, 3:29 AM CDTSpecial Weather StatementTSACraig31 min
Aug 11, 4:22 AM CDTSpecial Weather StatementTSACraig, Ottawa38 min
Aug 11, 4:49 AM CDTSpecial Weather StatementTSAOttawa41 min
Aug 11, 6:55 AM CDTSpecial Weather StatementTSADelaware35 min
Aug 11, 8:48 AM CDTSpecial Weather StatementTSAOsage27 min
Aug 11, 10:24 AM CDTSpecial Weather StatementTSATulsa51 min
Aug 11, 12:46 PM CDTSpecial Weather StatementTSALatimer, Pushmataha59 min
Aug 11, 1:37 PM CDTSpecial Weather StatementTSAPushmataha53 min
Aug 11, 1:55 PM CDTSpecial Weather StatementTSALeFlore65 min
Aug 11, 2:30 PM CDTSpecial Weather StatementTSAChoctaw30 min
Aug 10, 8:34 PM CDTSpecial Weather StatementTSAWashington26 min
Aug 10, 9:13 PM CDTSpecial Weather StatementTSAWashington32 min
Aug 10, 9:14 PM CDTSpecial Weather StatementTSAWashington31 min
Aug 10, 9:40 PM CDTSpecial Weather StatementTSAMadison35 min
Aug 11, 1:17 AM CDTSpecial Weather StatementTSACarroll28 min
Aug 11, 3:33 AM CDTSpecial Weather StatementTSAFranklin42 min
Aug 11, 4:04 AM CDTAreal Flood AdvisoryTSAFranklin116 min
Aug 11, 4:18 AM CDTSpecial Weather StatementTSAFranklin27 min
Aug 11, 4:25 AM CDTSpecial Weather StatementTSABenton35 min
Aug 11, 5:46 AM CDTSpecial Weather StatementTSAMadison44 min
Aug 11, 6:06 AM CDTSpecial Weather StatementTSAFranklin39 min
Aug 11, 2:13 PM CDTSpecial Weather StatementTSACrawford, Franklin, Sebastian62 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.